Alert archive / Minnesota / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 25, NWS Twin Cities, MN

June 18, 2009Stearns County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 18, 2009, 8:51 PM CDT for Stearns County, Minnesota. It was in force for 54 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2009, 8:51 PM CDT (01:51 UTC)
Expired
Jun 18, 2009, 9:45 PM CDT
In force
54 min
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon

County Stearns County, MN

The radar

The Minneapolis radar (KMPX), 120 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 8:51 PM CDTHAIL 0.754 Nw Elrosa, MN
Jun 18, 9:00 PM CDTHAIL 1Spring Hill, MN
Jun 18, 9:21 PM CDTHAIL 0.254 Wnw St Martin, MN
Jun 18, 9:21 PM CDTHAIL 0.53 Ssw New Munich, MN
Jun 18, 9:22 PM CDTHAIL 1.254 S New Munich, MNHAIL STARTED AT 918 PM AND WAS MOSTLY 3/4 INCH...SOME HALF DOLLARS.
Jun 18, 9:50 PM CDTHAIL 1Cold Spring, MN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 18, 1:50 PM CDTSevere Thunderstorm WatchSPC7 hr
Jun 18, 3:12 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1331 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1331 J/kg
Mixed-layer CIN
-51 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 190151
SVRMPX
MNC145-190245-
/O.NEW.KMPX.SV.W.0025.090619T0151Z-090619T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
851 PM CDT THU JUN 18 2009

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEARNS COUNTY IN CENTRAL MINNESOTA...

* UNTIL 945 PM CDT

* AT 851 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS...
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
  OF 65 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 5
  MILES NORTHWEST OF MELROSE TO 4 MILES WEST OF MEIRE GROVE TO 5
  MILES NORTHWEST OF BELGRADE...AND MOVING EAST AT 30 MPH.

* LOCATIONS IN THE WARNING INCLUDE...
  ELROSA...
  BELGRADE...
  MEIRE GROVE...
  MELROSE...
  GEORGEVILLE...
  NEW MUNICH...
  ST ROSA...
  FREEPORT...
  LAKE HENRY...
  ALBANY...
  ROSCOE...
  HOLDINGFORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS AND LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

REPORT ANY SIGNIFICANT WIND OR HAIL DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR NORTHWESTERN WISCONSIN. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT
THURSDAY EVENING FOR WEST CENTRAL MINNESOTA.

&&

LAT...LON 4575 9428 4571 9423 4542 9441 4542 9513
      4564 9500 4575 9494
TIME...MOT...LOC 0152Z 270DEG 28KT 4572 9489 4563 9494
          4551 9505

$$
1 follow-up statement
000 
WWUS53 KMPX 190226
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
926 PM CDT THU JUN 18 2009

MNC145-190245-
/O.CON.KMPX.SV.W.0025.000000T0000Z-090619T0245Z/
STEARNS MN-
926 PM CDT THU JUN 18 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR CENTRAL STEARNS COUNTY...

AT 920 PM HALF DOLLAR SIZED HAIL WAS REPORTED 5 MILES SOUTH OF 
NEW MUNICH OR 10 MILES SOUTHEAST OF MELROSE.

AT 923 PM CDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS...CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF
BALL SIZE AND DAMAGING WINDS IN EXCESS OF 65 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF
FREEPORT TO 5 MILES NORTH OF ST MARTIN TO ST MARTIN...AND MOVING EAST
AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE...ALBANY...ROSCOE...FARMING...
RICHMOND...AVON...HOLDINGFORD...COLLEGEVILLE...COLD SPRING...ST
JOSEPH AND ST STEPHEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. IF YOU ARE IN THE PATH OF THIS
STORM...PREPARE IMMEDIATELY FOR DESTRUCTIVE HAIL...WHICH CAN
SIGNIFICANTLY DAMAGE WINDOWS...SIDING AND VEHICLES. DAMAGING WINDS
ARE ALSO EXPECTED...WHICH WILL UPROOT TREES AND DOWN POWER LINES.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT THURSDAY EVENING
FOR SOUTHERN MINNESOTA.

&&

LAT...LON 4543 9486 4557 9476 4575 9470 4575 9428
      4571 9423 4542 9441
TIME...MOT...LOC 0224Z 270DEG 28KT 4563 9464 4558 9465
          4551 9470

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:30 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 18, 6:30 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
630 PM CDT THU JUN 18 2009

.UPDATED FOR AVIATION DISCUSSION BELOW...

ACTIVE AFTERNOON/EVENING STARTING TO UNFOLD ACROSS CWA AS MOIST
AND UNSTABLE AIR MASS IS IN PLACE. THANKS TO MORNING MCS THAT WENT
ACROSS IOWA...SURFACE ANALYSIS IS A LITTLE MESSY...BUT THERE IS A
PSEUDO WARM FRONT FROM ALEXANDRIA...TO THE TWIN CITIES AND OVER TO
EAU CLAIRE. DEWPOINTS HAVE SURGED INTO THE UPPER 60S AND LOWER 70S
SOUTH OF THIS BOUNDARY AND CURRENT LAPS ANALYSIS SHOWS MLCAPES
AROUND 2500 J/KG IN WRN MN AND ALL GUIDANCE BUT NAM INCREASES
MLCAPES TO NEAR 4000 J/KG ACROSS SRN MN BY 00Z THIS EVENING. SHEER
IS FORECAST TO INCREASE THROUGH THE AFTERNOON...AND WITH PRESSURE
FALLS CURRENTLY BEING SEEN ACROSS ERN SODAK...THIS STILL LOOKS
LIKELY. ALOFT...SEEING TWO SHORTWAVES NEAR THE AREA. THE FIRST IS
OVER SERN NODAK AND HAS HELPED KICK OFF SEVERE STORMS CURRENTLY
OVER THE NW CWA. ANOTHER WAVE CAN BE SEEN ACROSS SRN SODAK AND HAS
HAD A FIELD OF ACCUS ASSOCIATED WITH IT ALL DAY. AS THIS GETS INTO
THE CWA IN THE NEXT COUPLE OF HOURS...IT SHOULD HELP LEAD TO MORE
WIDESPREAD CONVECTION AS IT SHOULD HELP BREAK THE CAP SEEN ON THE
18Z SOUNDING FROM MPX. THIS ACTIVITY WILL LIKELY CONGEAL INTO AN
MCS OVER SE MN TONIGHT AS 20 TO 30 KT LLJ POKES UP FROM IOWA INTO
THAT AREA.

FOR FRIDAY...ANOTHER STRONG SHORTWAVE IS FORECAST TO MOVE THROUGH
THE AREA DURING THE DAY WHILE PUSHING A COLD FRONT ACROSS THE CWA.
BOTH OF THESE FEATURES WILL BEGIN MOVING ACROSS MN IN THE MORNING
AND BE NEAR THE MN/WI BORDER BY THE AFTERNOON. MLCAPES ARE AGAIN
FORECAST TO BE AROUND 3000 J/KG...WILL SEE ANOTHER CHANCE FOR
SEVERE WEATHER...THOUGH THIS TIME SEVERE CHANCES WILL BE BEST
ACROSS SE MN AND WI. STORM CHANCES WILL WILL FINALLY DIMINISH ON
SATURDAY AS SHORTWAVE RIDGE MOVES OVERHEAD AND MID AND UPPER
LEVELS DRY OUT. TO GO ALONG WITH WITH THE DRYING OUT...WARM UP
WILL BEGIN AND WILL START SEEING HIGHS IN THE MID AND UPPER 80S.

NEXT SHOT FOR THUNDERSTORMS LOOKS TO BE SUNDAY/SUNDAY NIGHT AS
ALL MODELS BRING SHORTWAVE AROUND THE PERIPHERY OF THE SUBTROPICAL
RIDGE. NAM AND ECMWF ARE FURTHEST EAST WITH THIS WAVE AND GENERATE
SOME LIGHT QPF ACROSS THE CWA. GFS TAKES MOST OF THIS ENERGY
ACROSS THE DAKOTAS AND GENERATES VERY LITTLE PRECIP OVER THE MPX
CWA. WITH THE SHORTWAVE MOVING THROUGH DURING THE AFTERNOON...
FELT THERE IS ENOUGH SUPPORT TO HAVE 20 TO 30 POPS ACROSS AREA
SUNDAY/SUNDAY NIGHT.

GOING INTO NEXT WEEK...SUBTROPICAL RIDGE BUILDS INTO AREA MONDAY
AND TUESDAY...WHICH SHOULD ALLOW TEMPERATURES TO WARM INTO THE 90S
AND PUSH THUNDERSTORM STORM ACTIVITY TO THE NORTH OF THE CWA.
TUESDAY NIGHT...SHORTWAVE MOVING ACROSS NRN MANITOBA WILL PUSH A
COLD FRONT INTO THE CWA. GFS AND ECMWF STALL THIS FRONT OUT ACROSS
THE AREA WEDNESDAY AND THURSDAY WHICH MAY LEAD TO ANOTHER ROUND OF
PRIMARILY NOCTURNAL MCS TYPE ACTIVITY FOR THE MIDDLE OF NEXT WEEK.

&&

.AVIATION.../00Z TAF ISSUANCE/
CONVECTIVE POTENTIAL OVER FA IS THE MAIN CONCERN THIS EVENING.
VIGOROUS WAVE LIFTING INTO NORTHWEST MN AT THIS TIME...WILL CONTINUE
THE MCS DEVELOPMENT OVER THIS REGION OF THE STATE.  THIS WILL MOVE
EAST AFFECTING MAINLY NORTHER TAF SITES/KAXN/KSTC/.  FURTHER
DEVELOPMENT WILL AFFECT EASTERN FA MAINLY AFTER 02Z...WITH ANOTHER
MCS EXPECTED TO DEVELOPMENT FARTHER EAST/SOUTHEAST OVERNIGHT.
THICKNESS PROGS SHOULD MOVE ANY MCS MORE OFF INTO WI/IL LATE
TONIGHT.  EXPECT THINGS TO QUIET DOWN THEN LATER TONIGHT WITH FOG
POSSIBLE LOWERING TO AT LEAST MVFR...ESPECIALLY AT SITES THAT SEE TRSA
THIS EVENING.  APPEARS NEXT WAVE/UPPER LOW TO MOVE ACROSS NORTHERN
MN FRIDAY.  COULD SEE MORE DEVELOPMENT AS WINDS SHIFT MOVE
WEST/NORTHWEST IN THE AFTERNOON...PRIMARILY IN THE EARLY AFTERNOON
OVER EASTERN AREAS.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

MPG/DWE
Hazardous weather outlook, Jun 18, 2:30 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
230 PM CDT THU JUN 18 2009

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
191930-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
230 PM CDT THU JUN 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY IN THE OUTLOOK AREA THIS
AFTERNOON AND EVENING. THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS...INCLUDING TORNADOES...ACROSS SOUTHERN INTO CENTRAL
MINNESOTA AFTERNOON AND EVENING. THIS INCLUDES THE AREA GENERALLY
FROM ALEXANDRIA...TO THE SOUTHERN TWIN CITIES METRO AREA...TO RED
WING AND SOUTHWARD. THE PRIMARY THREATS IN THE MODERATE RISK AREA
INCLUDE TORNADOES...LARGE HAIL...DAMAGING WINDS...AND LOCALIZED
FLASH FLOODING. ELSEWHERE...ACROSS CENTRAL MINNESOTA AND WESTERN
WISCONSIN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON AND EVENING. IN THIS AREA...LARGE HAIL...DAMAGING
WINDS...AND ISOLATED TORNADOES ARE THE PRIMARY THREATS. THIS
SEVERE WEATHER SETUP IS IN PLACE BECAUSE OF A VERY UNSTABLE
AIRMASS ACROSS THE AREA AHEAD OF A SLOW MOVING TROUGH OF LOW
PRESSURE IN THE EASTERN DAKOTAS TRACKING TOWARD WESTERN MINNESOTA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE LIKELY ON FRIDAY ACROSS THE OUTLOOK
AREA. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE DURING THE
AFTERNOON ACROSS EASTERN MINNESOTA AND WESTERN WISCONSIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Local storm report, Jun 18, 7:57 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
757 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             8 S MOTLEY              46.22N 94.64W
06/18/2009  M1.00 INCH       MORRISON           MN   TRAINED SPOTTER

&&

CARLYON
Special weather statement, Jun 18, 8:24 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
824 PM CDT THU JUN 18 2009

MNZ042-190215-
TODD-
824 PM CDT THU JUN 18 2009

AT 821 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTHWEST OF
STAPLES TO CLARISSA TO 3 MILES EAST OF OSAKIS. THESE STORMS WERE
MOVING EAST AT 30 MPH.

AT 810 PM DIME SIZE HAIL WAS REPORTED AT STAPLES AND STRONG WINDS
IN THE 40 TO 50 MPH RANGE WERE REPORTED AROUND EAGLE BEND.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH CAN CONTINUE TO BE
EXPECTED WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  CLARISSA.
  BROWERVILLE.
  PHILBROOK.
  BURTRUM.
  LITTLE SAUK.
  LONG PRAIRIE.

LAT...LON 4634 9466 4610 9465 4583 9466 4583 9514
      4609 9504 4637 9486
TIME...MOT...LOC 0123Z 270DEG 25KT 4635 9484 4612 9495
          4587 9507
Special weather statement, Jun 18, 8:28 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
828 PM CDT THU JUN 18 2009

MNZ054-190215-
LAC QUI PARLE-
828 PM CDT THU JUN 18 2009

AT 827 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR ALBEE. THIS STORM WAS MOVING EAST AT 30 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  NASSAU.
  BELLINGHAM.
  MADISON.
  LOUISBURG.
  MARIETTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4526 9645 4525 9632 4515 9606 4498 9583
      4496 9645
TIME...MOT...LOC 0128Z 254DEG 25KT 4505 9659
Special weather statement, Jun 18, 8:37 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
837 PM CDT THU JUN 18 2009

MNZ049-190215-
STEARNS-
837 PM CDT THU JUN 18 2009

AT 835 PM CDT...WEATHER SERVICE RADAR WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF SAUK CENTRE
TO 6 MILES NORTHEAST OF SEDAN TO 8 MILES NORTHWEST OF SUNBURG. THESE
STORMS WERE MOVING EAST AT 30 MPH.

HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
  PADUA.
  ELROSA.
  MEIRE GROVE.
  MELROSE.
  ST ROSA.
  BROOTEN.
  SAUK CENTRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

&&

LAT...LON 4577 9444 4562 9451 4541 9475 4542 9513
      4563 9512 4576 9512
TIME...MOT...LOC 0136Z 270DEG 24KT 4575 9508 4562 9512
          4545 9530
Local storm report, Jun 18, 8:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
845 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             2 NE PADUA              45.58N 95.03W
06/18/2009  M0.25 INCH       STEARNS            MN   TRAINED SPOTTER

            COVERING THE GROUND.

&&

CARLYON
Local storm report, Jun 18, 8:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
848 PM CDT THU JUN 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             4 W MILLERVILLE         46.07N 95.63W
06/18/2009  E0.88 INCH       DOUGLAS            MN   TRAINED SPOTTER

0128 PM     HAIL             2 W MILLERVILLE         46.07N 95.60W
06/18/2009  E0.75 INCH       DOUGLAS            MN   TRAINED SPOTTER

0130 PM     HAIL             4 W MILLERVILLE         46.07N 95.63W
06/18/2009  E1.25 INCH       DOUGLAS            MN   TRAINED SPOTTER

            HAIL INCREASED FROM NICKLE TO 1.25 IN SIZE

0133 PM     HAIL             MILLERVILLE             46.07N 95.55W
06/18/2009  E1.00 INCH       DOUGLAS            MN   TRAINED SPOTTER

0135 PM     HAIL             4 W MILLERVILLE         46.07N 95.63W
06/18/2009  E1.50 INCH       DOUGLAS            MN   TRAINED SPOTTER

0228 PM     HAIL             CARLOS                  45.97N 95.29W
06/18/2009  E0.50 INCH       DOUGLAS            MN   TRAINED SPOTTER

0232 PM     HAIL             2 N ALEXANDRIA          45.90N 95.38W
06/18/2009  E1.75 INCH       DOUGLAS            MN   TRAINED SPOTTER

            LARGE HAIL ACROSS NORTHERN PART OF CITY.

0234 PM     FUNNEL CLOUD     ALEXANDRIA              45.87N 95.38W
06/18/2009                   DOUGLAS            MN   LAW ENFORCEMENT

            2 FUNNELS DOWN AND UP IN CLOUD DID NOT TOUCH GROUND ALSO
            WITNESSED BY HAM RADIO OPERATOR.

0235 PM     TSTM WND DMG     3 NNE ALEXANDRIA        45.91N 95.34W
06/18/2009                   DOUGLAS            MN   TRAINED SPOTTER

            TREE DOWN

0245 PM     HAIL             NELSON                  45.88N 95.27W
06/18/2009  E0.50 INCH       DOUGLAS            MN   POST OFFICE

0307 PM     HAIL             2 S OSAKIS              45.84N 95.15W
06/18/2009  E0.88 INCH       DOUGLAS            MN   TRAINED SPOTTER

0308 PM     HAIL             OSAKIS                  45.87N 95.15W
06/18/2009  E0.88 INCH       DOUGLAS            MN   POST OFFICE

0315 PM     HAIL             OSAKIS                  45.87N 95.15W
06/18/2009  M0.88 INCH       DOUGLAS            MN   TRAINED SPOTTER

0330 PM     HAIL             3 NNW LITTLE SAUK       45.91N 94.94W
06/18/2009  E0.75 INCH       TODD               MN   TRAINED SPOTTER

0444 PM     HAIL             2 ENE ST ROSA           45.74N 94.68W
06/18/2009  M0.25 INCH       STEARNS            MN   TRAINED SPOTTER

0445 PM     HAIL             4 WNW HOLDINGFORD       45.75N 94.55W
06/18/2009  E1.50 INCH       STEARNS            MN   PUBLIC

0449 PM     HAIL             3 W MELROSE             45.68N 94.87W
06/18/2009  M0.50 INCH       STEARNS            MN   TRAINED SPOTTER

0504 PM     HAIL             2 N HOLDINGFORD         45.76N 94.47W
06/18/2009  E1.00 INCH       STEARNS            MN   TRAINED SPOTTER

            SPOTTER ON CR17

0505 PM     HAIL             HOLDINGFORD             45.73N 94.47W
06/18/2009  M1.25 INCH       STEARNS            MN   TRAINED SPOTTER

0507 PM     HAIL             HOLDINGFORD             45.73N 94.47W
06/18/2009  E1.75 INCH       STEARNS            MN   TRAINED SPOTTER

            DOWNTOWN

0512 PM     FUNNEL CLOUD     1 N ST STEPHEN          45.72N 94.28W
06/18/2009                   STEARNS            MN   TRAINED SPOTTER

0513 PM     HAIL             1 W HOLDINGFORD         45.73N 94.49W
06/18/2009  M1.00 INCH       STEARNS            MN   TRAINED SPOTTER

0516 PM     HAIL             2 W ST STEPHEN          45.70N 94.32W
06/18/2009  M1.25 INCH       STEARNS            MN   TRAINED SPOTTER

0520 PM     HAIL             ST STEPHEN              45.70N 94.28W
06/18/2009  E1.00 INCH       STEARNS            MN   TRAINED SPOTTER

0528 PM     HAIL             3 SE BOWLUS             45.79N 94.36W
06/18/2009  M1.50 INCH       MORRISON           MN   PUBLIC

            RELAYED VIA 911 CENTER

0541 PM     HAIL             RICE                    45.75N 94.23W
06/18/2009  M1.75 INCH       BENTON             MN   LAW ENFORCEMENT

0541 PM     TSTM WND GST     RICE                    45.75N 94.23W
06/18/2009  M52.00 MPH       BENTON             MN   MESONET

            US HWY 10 MILE POST 192

0558 PM     HAIL             8 E RICE                45.75N 94.06W
06/18/2009  M0.88 INCH       BENTON             MN   TRAINED SPOTTER

0607 PM     HAIL             5 N GILMAN              45.81N 93.95W
06/18/2009  M1.00 INCH       BENTON             MN   TRAINED SPOTTER

0630 PM     HAIL             6 NNW MILACA            45.84N 93.69W
06/18/2009  E1.25 INCH       MILLE LACS         MN   PUBLIC

            LASTED ABOUT TEN MINUTES. GROUND WHITE.

0707 PM     HAIL             1 W OGILVIE             45.83N 93.45W
06/18/2009  M0.25 INCH       KANABEC            MN   TRAINED SPOTTER

0707 PM     HAIL             3 NW GRASSTON           45.83N 93.20W
06/18/2009  E0.75 INCH       KANABEC            MN   TRAINED SPOTTER

0750 PM     HAIL             8 S MOTLEY              46.22N 94.64W
06/18/2009  M1.00 INCH       MORRISON           MN   TRAINED SPOTTER

0843 PM     HAIL             2 NE PADUA              45.58N 95.03W
06/18/2009  M0.25 INCH       STEARNS            MN   TRAINED SPOTTER

            COVERING THE GROUND.

&&

CARLYON

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:03 PM CDTSevere Thunderstorm WarningMPXDouglas57 min
Jun 18, 7:32 PM CDTSpecial Weather StatementMPXMorrison43 min
Jun 18, 7:48 PM CDTSpecial Weather StatementMPXTodd42 min
Jun 18, 8:24 PM CDTSpecial Weather StatementMPXTodd51 min
Jun 18, 8:28 PM CDTSpecial Weather StatementMPXLac qui Parle47 min
Jun 18, 8:37 PM CDTSpecial Weather StatementMPXStearns38 min
Jun 18, 8:57 PM CDTSpecial Weather StatementMPXMorrison48 min
Jun 18, 9:43 PM CDTSevere Thunderstorm WarningMPXSherburne, Stearns, Wright47 min
Jun 18, 11:43 PM CDTSpecial Weather StatementMPXPope62 min
Jun 19, 1:00 AM CDTSevere Thunderstorm WarningMPXStearns45 min
Jun 19, 1:45 AM CDTSpecial Weather StatementMPXBenton30 min
Jun 19, 2:54 PM CDTSpecial Weather StatementMPXPope66 min
Jun 19, 4:07 PM CDTSpecial Weather StatementMPXPope38 min
Jun 19, 4:44 PM CDTSpecial Weather StatementMPXPope61 min
Jun 19, 4:50 PM CDTSpecial Weather StatementMPXStearns55 min
Jun 19, 5:36 PM CDTSpecial Weather StatementMPXMeeker, Wright54 min
Jun 19, 6:22 PM CDTSpecial Weather StatementMPXHennepin, Wright38 min
Jun 19, 6:39 PM CDTSpecial Weather StatementMPXHennepin, Wright21 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.